Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 251, NWS Jacksonville, FL

August 10, 2000Alachua County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 10, 2000, 7:18 PM EDT for Alachua County, Florida. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Aug 10, 2000, 7:18 PM EDT (23:18 UTC)
Expired
Aug 10, 2000, 8:15 PM EDT
In force
57 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Alachua County, FL

The radar

The Jacksonville radar (KJAX), 114 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 7:40 PM EDTThunderstorm WindGainesville, FLLarge trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
758 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 102319
SVRJAX
FLC001-110015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
718 PM EDT THU AUG 10 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALACHUA COUNTY IN NORTHERN FLORIDA

* UNTIL 815 PM EDT

* AT 718 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS NEAR THE GAINESVILLE AIRPORT...
  OR ABOUT 5 MILES EAST OF GAINESVILLE...MOVING WEST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 815 PM EDT...
  GAINESVILLE AIRPORT AND NEWNANS LAKE...
  LA CROSSE...
  ALACHUA...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARYe
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.


LAT...LON 2956 8261 2954 8227 2975 8203 2988 8252

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:20 PM EDT, 4 hours 58 minutes earlier.

Area forecast discussion, Aug 10, 2:20 PM EDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EDT THU AUG 10 2000

A SMALL SCALE UPPER LEVEL HIGH IS OVER EASTERN GA AS SEEN IN THE
SUBSIDENCE ON THE WATER VAPOR LOOP. THE SEA BREEZE IS BEGINNING
SOUTH OF JAX BUT IS SUPPRESSED TO THE NORTH. MOST CONVECTIVE
ACTIVITY WILL BE SOUTH OF SGJ TO GNV THIS AFTERNOON.

FORECAST...PREFER ETA SINCE IT INITIALIZES WITH TD#4 AND FOLLOWS THE
NHC TRACK. IT ALSO SHOWS THE BUBBLE HIGH NEAR SAV AT 18Z. THE
MID/UPPER TROUGH DIGS INTO THE SOUTHEAST AS A STORM SYSTEM DROPS OUT
OF CANADA TO THE MID ATLANTIC REGION LATE SATURDAY. A COLD FRONT
WILL MOVE INTO NORTH GA FRI AND INTO SOUTH GA SAT AFTERNOON.
STRONGEST VORTICITY MOVES THRU SAT AFTERNOON BUT BY THAT TIME THE
MEAN RH DROPS TO LESS THAN 60 PERCENT. WILL GO WITH GOOD CHANCE POPS
ON FRI...CHANCE FRI NIGHT. ON SAT...RANGE FROM SLIGHT CHANCE GA TO
GOOD CHANCE SOUTHERN COS.

EXTENDED...A CUTOFF LOW FORMS AT THE BASE OF THE MID LEVEL TROUGH.
AS THE TROUGH LIFTS TO THE NORTHEAST...THE LOW RETROGRADES ALONG THE
GULF COAST. A FRONT STALLS OVER THE REGION ON SUNDAY ENHANCING
THUNDERSTORM DEVELOPMENT.

MARINE...LATEST TRACK OF TD#4 KEEPS IT FARTHER AWAY FROM THE WATERS.
SEAS HAVE SUBSIDED AT BUOY 08 AND WINDS ARE LESS THAN 10 KT
EVERYWHERE AT 2 PM. WILL DROP THE CAUTIONARY STATEMENT AND BACK OFF
ON WINDS/SEAS SLIGHTLY.

THANKS FOR COORD TLH...MLB.

PRELIM
AMG 73/9(2/71/90 1422
SSI 75/91/73/87 1433
JAX 73/94/73/90 1433
GNV 70/93/71/88 2435 28

.JAX..
.FL...NONE
.GA...NONE

TRABERT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 6:27 PM EDTSevere Thunderstorm WarningJAXMarion63 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.